MAUDE Adverse Event Report: RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M

RICHARD WOLF GMBH; HF CONNECTION CABLE MONO L 3M
Model Number 8106033
Medical Device Problem Codes Sparking (2595); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this mdr open, rwmic will submit a follow up report should new information become available after contacting the user facility.According to the ifu, ga-s009, the user shall check the cord before and after each use.The ifu specifically states: checks: check the hf cable for damage before each use.Check for brittleness or cracks in the cable, worn plug, or separation of theplug from the cable.If there are any signs of damage, replace with a new cable.Check the function of the hf cable in conjunction with the hf instruments (i.E.Activate the hf instruments as described in the relevant manual).Under application.Warning!: hf cables with defective, brittle or cracked insulation can cause burns to the user or patient.If the electrical line breaks, an arc can occur causing burns to theuseror patient or start a fire, regardless of whether the insulation is also damaged or not.Never use or repair defective hf cables! always replace them.Do not modify hf cables! the monopolar cables may be operated at a maximum recurrent peak voltage of 4000 vp and the bipolar cables at max.1000 vp.Important: when plugging and unplugging the hf cable, always hold the plug, never pull the hf cable.
 
Event or Problem Description
It was reported to richard wolf by the user facility that: during the laparoscopic hysterectomy.Cord intact at the start of case.When about 80% done, there was a pop and coard totally severed.No open wires, no charring on cord, tiny spark.No issue with electrocautery machine.Additional details collected: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.The device was returned to richard wolf and visually evaluated.The investigation found the "cable seems to be worm from wear and tear, strands seem to be broken due to fatigue" due to normal wear and tear.The device will be scrapped.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr closed.A new report will be submitted if new information becomes available.
 
Event or Problem Description
The purpose of this report is add patient information received from the user facility.

Brand Name
NA
Common Device Name
HF CONNECTION CABLE MONO L 3M
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key12051944
Report Number1418479-2021-00028
Device Sequence Number3502419
Product Code GEI
UDI-Device Identifier04055207000694
UDI-Public04055207000694
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K982677
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8106033
Device Catalogue Number8106033
Device Lot Number749/080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROCAUTERY MACHINE
Patient Age30 YR
Patient Weight89